advertisement
Question
Posted by: Gretchen | 2008/09/22

Short cycles

Dear Doc

On the 1st of Jan 05 I stopped Triphasil and we conceived in April 05. I had a healthy pregnancy and a vaginal birth, only complication was a postpartum hemmorage.

I went on Triphasil again in Jan 06 when my son was 6 weeks old. I stopped it again in June 07 whereafter I had regular 28 day cycles but we still used condoms as we only wanted to start trying in Dec 07. When we started trying in Dec 07 my cycles all of a sudden went haywire, shortened to about 22 days. That continued, sometimes I would have a 28 day cycle, but with spotting about 5 days prior to menses.

Between Dec 07 and today which is the 22nd of September, I am moving onto cycle 12. My gynae did put me on 25mg of Clomid last month, on which I ovulated CD 13 (on CD 10 the scan showed the only follie at 20mm) but again started spotting on 10 days post ovulation.

This month again 25mg of clomid and I ovulated on either CD 12 or 13. I started spotting at 10 dpo and today at 11dpo menses (blood clots)

My gynae did say that ovulating too soon means that the egg quality is very poor.

What could I do? I am thinking of going on back on Triphasil for 3 months to try and regulate my cycle again and then try immediately after I go off it again. Do you think that would do any good? The other alternative could be to go on 50mg clomid this month but would that not shorten my cycle more?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Grerchen

Going off Triphasil for 3 months and starting again would not really change your ovulatory cycles, you will however have regular cycles while you on Triphasil but will obviously not fall pregnant as it is a contractive. My suggestion is that you rather take the alternative and increase the dose of Clomid to 50mg and see if this will improve your chances of ovulating. My other suggestion the that once the follicle has reached between 18-22mm then your gynaecologist should give you an injection to ensure ovulation is taking place.

Answered by: Dr. Y. Dasoo

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement